Nevada, 2007

High Wind in Nevada, February 27, 2007

February 27, 2007 · NWS VEF · 1 event in 1 county or zone

The same storm system which brought downslope windstorm conditions to the Owens Valley on the 25th and 26th also produced isolated wind damage in the Las Vegas area during the early morning hours of the 27th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS VEF wrote it up.

The same storm system which brought downslope windstorm conditions to the Owens Valley on the 25th and 26th also produced isolated wind damage in the Las Vegas area during the early morning hours of the 27th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Feb 26, 9:34 PM PST, 3 hours 41 minutes earlier.

Area forecast discussion, Feb 26, 9:34 PM PST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
934 PM PST MON FEB 26 2007

.SYNOPSIS...A COLD PACIFIC STORM WILL SWING INLAND ACROSS THE REGION
TUESDAY AND WEDNESDAY PRODUCING GUSTY SOUTHWEST WINDS AND A CHANCE
OF SHOWERS OVER MUCH OF THE AREA. COLDER TEMPERATURES ARE ALSO
EXPECTED AND TEMPERATURES WILL REMAIN BELOW AVERAGE BEFORE A WARMING
TREND DEVELOPS OVER THE WEEKEND.
&&

.UPDATE...DOWNSLOPE WINDS CRANKED ALONG THE LEE OF THE SOUTHERN
SIERRA DURING THE MID-AFTERNOON HOURS WITH ONE SENSOR SOUTHWEST OF
INDEPENDENCE REPORTING A PEAK WIND OF 92 MPH. WINDS HAVE SINCE
RAPIDLY DECREASED AND HIGH WIND WARNING WAS ALLOWED TO EXPIRE. WIND
ADVISORY ACROSS WESTERN SAN BERNARDINO WORKING OUT AND WAITING ON
WINDS TO INCREASE ACROSS SOUTHERN NEVADA. 00Z MODELS INDICATE
H8 AND H7 WINDS WILL BE INCREASING AFTER 06Z AND BE AT THEIR
STRONGEST BETWEEN 09Z AND 18Z. CONDITIONS FAVORABLE TONIGHT FOR
LOCALIZED STRONG DOWNSLOPE WINDS IN THE LEE OF THE SPRING MOUNTAINS.
IF THEY MATERIALIZE THE STRONGEST WINDS WOULD OCCUR IN RED ROCK
CANYON AS WELL AS MASTER PLANNED COMMUNITIES FROM MOUNTAINS EDGE
NORTH INTO SUMMERLIN. LIGHT SNOW WAS FALLING IN THE SOUTHERN SIERRA
WITH LESS THAN AN INCH ACCUMULATED AS OF 845 PM. RADAR SHOWS MAIN
AREA OF ECHOES THAT WILL IMPACT THE SOUTHERN SIERRA MOVING ALONG THE
WEST SLOPES SO NO NEED TO DROP SNOW ADVISORY. WILL NEED TO UPDATE
AND REMOVE SEVERAL HEADLINES AND WILL TWEAK THE WORDING TONIGHT IF
NECESSARY.
&&

.PREV DISCUSSION...335 PM PST MON FEB 26...THE UPPER LOW CURRENTLY
OFF THE PACIFIC NORTHWEST COAST WILL PRODUCE A COMPLEX WEATHER
SITUATION FOR THE AREA THROUGH WEDNESDAY. THE FIRST CONCERN WILL BE
WINDS. A STRONG SHORTWAVE COULD BE SEEN DIVING DOWN THE BACKSIDE OF
THE SYSTEM AND THIS WILL COME ACROSS CENTRAL CALIFORNIA TONIGHT AND
TUESDAY MORNING. HIGH WINDS CURRENTLY IN THE OWENS VALLEY SHOULD
DIMINISH THIS EVENING AS THE FOCUS SHIFTS SOUTHWARD. BOTH THE NAM
AND GFS SHOW SOUTHWEST TO WEST WINDS DEVELOPING OVER 50 KNOTS AT 700
MB ACROSS SAN BERNARDINO AND CLARK COUNTY COUNTIES THIS EVENING AND
REMAINING THROUGH TUESDAY MORNING. MODEL SURFACE WIND FORECASTS SEEM
A LITTLE LIGHT...EXCEPT FOR THE NAM MOS. AN INCREASING SURFACE
PRESSURE GRADIENT WITH THE LOW NEAR NORTHERN UTAH AND SUBSIDENCE ON
THE BASE AND BACKSIDE OF THE SHORTWAVE SHOULD PROVIDE SUFFICIENT
SUPPORT FOR ADVISORY LEVEL WINDS /GUSTS OVER 40 MPH/ ACROSS MUCH OF
SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA. RIDGETOP WINDS OVER 50 KTS
AND A POSSIBLE INVERSION NEAR RIDGETOP INDICATED BY THE NAM COULD
RESULT IN DOWNSLOPE WINDS FOR THE SPRING MOUNTAINS LATE TONIGHT
THROUGH TUESDAY MORNING. WINDS SHOULD DECREASE TUESDAY AFTERNOON BUT
MAY INCREASE AGAIN OVER MUCH OF THE AREA TUESDAY NIGHT AS A SECOND
WAVE BRINGS THE ENTIRE PACIFIC TROUGH INLAND AND ACROSS THE REGION
WEDNESDAY. PRECIPITATION PATTERNS WITH THIS LOOK SIMILAR TO THE
SYSTEM THAT CAME THROUGH LATE LAST WEEK AND WILL FAVOR THE SOUTHERN
SIERRA AND CENTRAL NEVADA DOWN INTO LINCOLN COUNTY. AMOUNTS DO NOT
LOOK IMPRESSIVE BUT THE POTENTIAL FOR FRONTAL SNOW BANDS OVER
LINCOLN COUNTY EXISTS TUESDAY NIGHT. COLD UNSTABLE AIR WITH LIMITED
MOISTURE WILL PRODUCE INSTABILITY SHOWERS WEDNESDAY BEFORE THE
SYSTEM SHIFTS EAST WEDNESDAY NIGHT LEAVING PLENTY OF COLD AIR BEHIND.

.LONG TERM...GENERALLY GOOD MODEL AGREEMENT IN THE EARLY EXTENDED.
ONLY DIFFERENCE THROUGH THE WEEKEND IS PROGRESSION OF RIDGE AXIS AS
IT MOVES INTO THE WESTERN CONUS AND ACROSS THE AREA. COMPARING THE
GFS WITH THE ECMWF...THE GFS IS THE FASTEST AND WOULD BRING WARMER
TEMPS TO THE REGION QUICKER THAN THE ECMWF. REGARDLESS...IT LOOKS
LIKE A VERY PLEASANT WEEKEND WITH MOSTLY SUNNY SKIES...LIGHT WINDS
AND SEASONAL TEMPS SATURDAY WARMING TO ABOVE NORMAL SUNDAY AND
MONDAY. THERE IS SOME INDICATION OF ANOTHER PACIFIC SYSTEM MOVING
INTO CALIFORNIA AFTER MONDAY...HOWEVER CONFIDENCE IN THAT IS QUITE
LOW AT THIS POINT.

.AVIATION...FOR KLAS: SOUTH TO SOUTHWEST WINDS BETWEEN 13 AND 18 KTS
AND WIND GUSTS BETWEEN 20 AND 30 KTS WILL CONTINUE UNTIL 08Z...AFTER
08Z SOUTH-SOUTHWEST WINDS BETWEEN 18 AND 24 KTS WITH GUSTS AROUND 40
KTS POSSIBLE THROUGH 20Z.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: KBIH AND THE OWENS VALLEY: GUSTY SOUTHWEST TO WEST
SURFACE WINDS AT ALL LOCATIONS THROUGH THE REST OF THE NIGHT WITH
WIDESPREAD SUSTAINED AROUND 20 KTS AND GUSTS TO AROUND 30KTS.
LOCALLY SUSTAINED WINDS APPROACHING OR EXCEEDING 30 KTS WITH GUSTS
OVER 40KTS POSSIBLE. LOCAL VISIBILITIES DOWN TO 4SM IN BLOWING DUST
OR SAND POSSIBLE AROUND KDAG.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WIND ADVISORY ZONES 16-22 UNTIL 12 PM PST TUESDAY.
.AZ...WIND ADVISORY ZONE 36 UNTIL 1 PM MST TUESDAY.
.CA...WIND ADVISORY ZONES 523-526 10 PM PST TUESDAY.
      WIND ADVISORY ZONE 522 UNTIL 12 PM TUESDAY.
      SNOW ADVISORY ZONE 519 UNTIL 6 AM TUESDAY.
&&

PIERCE/ADAIR/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Feb 26, 6:02 AM PST, 19 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
602 AM PST MON FEB 26 2007

CAZ519-270800-
EASTERN SIERRA SLOPES-
602 AM PST MON FEB 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

LOCALLY GUSTY DOWNSLOPE WINDS WILL CONTINUE IN THE FOOTHILLS THROUGH
THE DAY TODAY BEFORE DIMINISHING THIS EVENING. A WIND ADVISORY IS
IN EFFECT UNTIL 8 PM. AN APPROACHING STORM WILL ALSO BRING SNOW TO
AREAS JUST EAST OF THE CREST THIS EVENING AND TONIGHT. A SNOW
ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING UNTIL 6 AM TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR SIGNIFICANT SNOW WILL DECREASE BY LATE TUESDAY. FOR
WEDNESDAY THROUGH SUNDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

AZZ003-CAZ523>526-NVZ016-017-020-270800-
NORTHWEST DESERTS-WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY-
602 AM PST MON FEB 26 2007 /702 AM MST MON FEB 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WEST TO SOUTHWEST WINDS CAN BE EXPECTED ON TUESDAY AS A
PACIFIC STORM MOVES THROUGH. FOR WEDNESDAY THROUGH SUNDAY...THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

AZZ001-002-036-CAZ520>522-527-NVZ014-018-019-021-022-270800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-SHEEP RANGE-SPRING MOUNTAINS-
SOUTHERN CLARK COUNTY-
602 AM PST MON FEB 26 2007 /702 AM MST MON FEB 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PACIFIC STORM WILL MOVE THROUGH ON TUESDAY...WITH MAJOR IMPACTS
UNLIKELY. FOR WEDNESDAY THROUGH SUNDAY...THE PROBABILITY OF
WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

NVZ015-270800-
LINCOLN COUNTY-
602 AM PST MON FEB 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AS A PACIFIC STORM MOVES THROUGH ON TUESDAY...BANDS OF SIGNIFICANT
SNOW COULD DEVELOP OVER PARTS OF LINCOLN COUNTY. FOR WEDNESDAY
THROUGH SUNDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

MORGAN

In the hours before

Local storm report, Feb 26, 8:45 PM PST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
845 PM PST MON FEB 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     NON-TSTM WND GST 5 WSW INDEPENDENCE      36.77N 118.28W
02/26/2007  M81 MPH          INYO               CA   MESONET

0300 PM     NON-TSTM WND GST 3 SW INDEPENDENCE       36.77N 118.24W
02/26/2007  M84 MPH          INYO               CA   MESONET

0200 PM     NON-TSTM WND GST 1 SSW INDEPENDENCE      36.79N 118.21W
02/26/2007  M66 MPH          INYO               CA   MESONET

0300 PM     NON-TSTM WND GST 2 ESE INDEPENDENCE      36.79N 118.17W
02/26/2007  M52 MPH          INYO               CA   MESONET

0500 PM     NON-TSTM WND GST 4 E INDEPENDENCE        36.80N 118.13W
02/26/2007  M58 MPH          INYO               CA   MESONET

1200 PM     NON-TSTM WND GST 4 SW INDEPENDENCE       36.76N 118.25W
02/26/2007  M92 MPH          INYO               CA   MESONET

0600 PM     NON-TSTM WND GST 3 SSW INDEPENDENCE      36.76N 118.22W
02/26/2007  M83 MPH          INYO               CA   MESONET

0200 PM     NON-TSTM WND GST 3 S INDEPENDENCE        36.76N 118.20W
02/26/2007  M61 MPH          INYO               CA   MESONET

0400 PM     NON-TSTM WND GST 3 SE INDEPENDENCE       36.77N 118.16W
02/26/2007  M62 MPH          INYO               CA   MESONET

0200 PM     NON-TSTM WND GST 4 ESE INDEPENDENCE      36.78N 118.13W
02/26/2007  M54 MPH          INYO               CA   MESONET

0400 PM     NON-TSTM WND GST 5 ESE INDEPENDENCE      36.77N 118.12W
02/26/2007  M57 MPH          INYO               CA   MESONET

0300 PM     NON-TSTM WND GST 6 S INDEPENDENCE        36.71N 118.20W
02/26/2007  M75 MPH          INYO               CA   MESONET

0200 PM     NON-TSTM WND GST 6 S INDEPENDENCE        36.71N 118.20W
02/26/2007  M54 MPH          INYO               CA   MESONET

0345 PM     NON-TSTM WND GST 3 NW INDEPENDENCE       36.83N 118.24W
02/26/2007  M86 MPH          INYO               CA   MESONET

0250 PM     NON-TSTM WND GST 12 W BISHOP             37.37N 118.62W
02/26/2007  M56 MPH          INYO               CA   MESONET

&&

BPIERCE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Las Vegas Valley

When
February 27, 1:15 AM PST
Where
Las Vegas Valley forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.215, -115.014 (the zone’s center; the record gives no point)

A ham radio antenna and guy wires were snapped, and small tree limbs were broken.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2007Every state in 2007This day in weather historyWarnings in Nevada, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10541.